Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 404, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 27, 2006, 10:16 PM CDT for Robertson County, Tennessee. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 27, 2006, 10:16 PM CDT (03:16 UTC)
- Expired
- Sep 27, 2006, 11:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Robertson County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 27, 10:45 PM CDT | TSTM WND DMG | 8 Sw Springfield, TN | LARGE 80 TO 100 FOOT TREE DOWN IN COOPERTOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.3 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 228 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1973 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 280317 SVROHX TNC147-280400- /O.NEW.KOHX.SV.W.0404.060928T0316Z-060928T0400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1016 PM CDT WED SEP 27 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROBERTSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF SPRINGFIELD * UNTIL 1100 PM CDT * AT 1014 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES WEST OF SPRINGFIELD...AND MOVING EAST AT 40 MPH. TREES WERE REPORTED BLOWN DOWN IN THE WOODLAWN AREA OF MONTGOMERY COUNTY AROUND 10 PM CDT. * THE SEVERE THUNDERSTORM WILL BE NEAR... SPRINGFIELD BY 1030 PM CDT CROSS PLAINS BY 1045 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3661 8713 3641 8716 3641 8673 3663 8661 $$ BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 8:26 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Sep 27, 8:26 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 826 PM CDT WED SEP 27 2006 .DISCUSSION... AROUND 01Z THE COLD FRONT WAS LOCATED NEAR A LINE FROM KSDF...KOWB TO JUST NORTH OF KCGI. ALONG AND AHEAD OF THE FRONT THUNDERSTORMS SOME SEVERE WERE OCCURRING. SPC LATEST MESOSCALE DISCUSSION STATES STRONG/LOCALLY-SEVERE STORMS CONTINUE MOVING EASTWARD...BUT DIMINISHING SEVERE THREAT IS FORECAST OVER THE NEXT FEW HOURS. PREVIOUS FORECAST PACKAGE IS ON TARGET AS THE NORTHWESTERN COUNTIES OF THE MID STATE HAVE SOME STORMS MAY BE SEVERE. THE FRONT WILL ENTER THE NORTHWEST CORNER OF THE MID STATE AROUND 06Z WITH PRECIPITATION AHEAD OF THE FRONT MOVING INTO THE MID STATE WITHIN THE NEXT FEW HOURS. WILL UPDATE THE ZONES FOR THE EVENING WORDING BUT NO OTHER CHANGES NEEDED. PREVIOUS DISCUSSION... GUSTY SOUTHWEST FLOW AND WARM AFTERNOON TEMPERATURES INC SFC CAPES IN OH VLY FM KOWB TO KPOF THIS AFTERNOON...AHEAD OF QUICK- MOVING SFC FRONT. SFC DEWPOINTS REMAINED IN THE MID 50S IN MID TN. 12Z MODELS SHOW H5 DIVERGENCE AND H7 OMEGA INC ACR W MID TN THIS EVENING...AND COVERAGE OF SHOWERS AND TSTORMS SHOULD INCREASE IN THIS AREA. 12Z GFS AND 18Z NAM12 SHIFT H8 WIND MAX FM C AR (WHERE CONVECTION DEVELOPED) TO SOUTH OF CWA AROUND/AFTER 06Z...ALONG QUICKER MOVING (AND PREFERRED) GFS SFC FRONT. SFC FRONT IS EXPECTED TO MOVE THROUGH MID TN THU MORNING. POST FRONT SHOWERS WILL BE LIKELY...WITH COLDER H8 AIR AND CLOUDS KEEPING HIGH TEMPS IN CHECK. CLOUDS AND SHOWER CHANCE WILL LINGER INTO THU NIGHT IN THE EAST. SFC HIGH PRES AND DRIER AIR WILL WILL MOVE IN FRI. A SLIGHT CHC OF RAIN CONTINUES ON SAT NIGHT...ASSOCIATED WITH A CLIPPER SYSTEM. SFC REFLECTION INDICATES POSSIBLE FROPA...AND WILL COOL DOWN EXTENDED GUIDANCE TEMPERATURES THEREAFTER. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 60 68 46 67 / 80 60 20 0 CLARKSVILLE 57 68 42 67 / 90 50 10 0 CROSSVILLE 56 65 45 62 / 50 90 30 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, Sep 27, 5:30 AM CDT, 16 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT WED SEP 27 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-281030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT WED SEP 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL APPROACH THE MID STATE OVERNIGHT, AND WILL SPREAD SHOWERS AND THUNDERSTORMS ACROSS THE AREA. SOME OF THESE STORMS MAY BE SEVERE AROUND THE CLARKSVILLE, WAVERLY, AND DOVER AREAS, WITH LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS POSING THE GREATEST THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT SPOTTER ACTIVATION MAY BE NEEDED, ESPECIALLY AROUND THE CLARKSVILLE, WAVERLY, AND DOVER AREAS OVERNIGHT. ROSE
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 9:42 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 33 min |
| Sep 27, 10:40 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.